Tohoku Mathematical Journal

A theorem of Bernstein type for minimal surfaces in ${\bf R}^{4}$

Shigeo Kawai

Full-text: Open access

Article information

Tohoku Math. J. (2) Volume 36, Number 3 (1984), 377-384.

First available in Project Euclid: 3 May 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42]
Secondary: 35J65: Nonlinear boundary value problems for linear elliptic equations 49F10


Kawai, Shigeo. A theorem of Bernstein type for minimal surfaces in ${\bf R}^{4}$. Tohoku Math. J. (2) 36 (1984), no. 3, 377--384. doi:10.2748/tmj/1178228804.

Export citation


  • [1] M. DO GARMO AND C. K. PENG, Stable complete minimal surfaces in R3 are planes, Bull. Amer. Math. Soc. 1 (1979), 903-906.
  • [2] H. FEDERER, Geometric measure theory, Springer-Verlag, New York, Heidelberg, Berlin, 1969.
  • [3] D. FisCHER-CoLBRiE AND R. SCHOEN, The structure of complete stable minimal surface in 3-manifolds of non-negative scalar curvature, Comm. Pure Appl. Math. 18 (1980). 199-211.
  • [4] S. KAWAI, On non-parametric unstable minimal surfaces in /24, to appear
  • [5] H. B. LAWSON, JR. AND R. OSSERMAN, Non-existence, non-uniqueness and irregularity o solutions to the minimal surface system, Acta Math. 139 (1977), 1-17.
  • [6] R. OSSERMAN, A survey of minimal surfaces, Van Nostrand, New York, 1969
  • [7] E. A. RUH, Minimal immersions of 2-spheres in S*, Proc. Amer. Math. Soc. 28 (1971), 219-222.
  • [8] J. SIMONS, Minimal varieties in Riemannian manifolds, Ann. of Math. 88 (1968), 62-105